Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 73, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 12, 1997, 4:19 PM EDT for Alachua County, Marion County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1997, 4:19 PM EDT (20:19 UTC)
- Expired
- Jun 12, 1997, 5:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Alachua County, FL, Marion County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1114 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 122026 RRA SVRJAX FLC001-083-122100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 419 PM EDT THU JUN 12 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONSS... IN NORTH FLORIDA ...SOUTHERN ALACHUA COUNTY...NORTHERN MARION COUNTY AT 420 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS FROM NEAR MICANOPY SOUTH TO NEAR LOWELL. THESE STORMS ARE MOVING EAST AND WILL MOVE TO NEAR GROVE PARK TO CITRA BY 5PM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. WELSH/MOBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:25 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 12, 2:25 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT THU JUN 12 1997 TRYING TO RECOVER FM A MAJOR ELECTRICAL/EQUIPMENT FAILURE THAT OCCURED EARLIER THIS MRNG. UNSTBL AMS OVR AREA TDA WITH CAPES NR 2700 J/KG THIS AFTN AND PRECIP WTR UP TO ABT 1.80. LTL CAP OVR FA ENABLED SCT SHRA/TSRA TO DVLP EARLY TDA THRUT CWA. HEAVIEST CONVECTION THIS AFTN BEING FOCUSED ALG E AND W CST SEABREEZES. WK ECSB NOT PROPAGATING VRY FAR INLAND AND EXPECT INCRSD CONVECTION LTR THIS AFTN AS WCSB CONTS TO MV EAST WITH PCPN LIKELY TO LINGER INTO THE EARLY TO MID EVE HRS ERN PTNS CWA. LO LVL FLO TO BCM MR SWLY FRIDAY WITH HINTS OF SLIGHTLY DRIER AIR FILTERING INTO AREA WILL HELP MAX TEMPS TO REBOUND BACK TO MR SEASONAL NEXT 2 DAYS. PRELIM SSI BB 072/087 073/088 03332 JAX BB 071/088 072/090 03342 GNV BB 069/089 072/090 03242 MOBBS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:32 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.